@laurine7, @jakedduck1, and all…This is such an important issue and so often not directed well by physicians/medical staff.
My son, 53, was on Klonopin for a few years. He went to a new psychiatrist, zoom appt ONLY, and this doc increased the Klonopin, increased Seroquel, and then at one visit stopped refills on Klonopin. She may have decided he was a 'druggie' or something. I have no idea. He is NOT, but she may not have read his medical history! He is suffering from extreme pain 24/7, has PTSD from 20 years of agony and all that goes with it. She was completely negligent, should have her license revoked and she almost killed him.
He ended up a month+ later, on the kitchen floor having seizures, unconscious. After I found him, I called rescue and he was in the Mayo Hospital Florida for a week. On 5 IVs at one time, going full bore to save him, flush his system and calm his heart. He almost died. He almost died!!!!! Please read this and understand with what you are dealing.
Under NO circumstances should you, based on my experiences with my son, stop any of these types of meds nor taper them unsupervised. And extremely gradually. He had uncontrolled heart issues, which is not in his history, was extremely paranoid, had nightmares, and had inner voices telling him to do things….he is not schizophrenic. This was drug-induced.
He had to return to the hospital a couple of times, with the same symptoms, just not unconscious. It has taken a year of tapering with his new psychiatrist to get him almost back to where he was before stopping the Klonopin. He is gradually increasing Cymbalta and it is helping. No side effects. She increased the Seroquel at night for sleep assistance, as the pain wakes him every 4 hours otherwise. It's helping w/o apparent side effects. The last line of her text to me w/medication changes, I handle his drugs for him, at his request, as it can be hard for him to keep on top of the drugs and increases his anxiety level. The last line was: 'Little by little.
That's the important secret of this frightening medication. Little by little, extremely slowly taper off, with supervision and someone near to help if you get into difficulty. I almost lost my dear son due to the stopping of this drug by a medical person who should know better. I knew better and I have no medical degree. Little by little and don't give up. He is much improved in many ways, but adding the Cymbalta and other meds have helped.
Blessings as you figure this out. Your brain is in shock right now and must be treated properly to be well.